MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 2.5MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 2.5MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002510X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot 17514482 was performed and the following was found: review of lot 17514482 revealed no anomalies during the manufacturing and inspection processes.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
When trying to inflate a saber balloon catheter (2.5mm10cm 150) during an angioplasty procedure, it was reported that a pin hole was noted in the balloon (leakage).There was no difficulty removing the balloon catheter from the patient.The procedure was completed with a new balloon and the procedure was completed.There was no report of patient injury.The product will be returned for analysis.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally, maintain (b)(6) pressure.The contrast media and the contrast to saline ratio used is unknown.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The balloon catheter did not kink while being used.There is no information regarding the vessel/target lesion or its characteristics.
 
Additional Manufacturer Narrative
The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed. additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: when trying to inflate a saber balloon catheter (2.5mm10cm 150cm) during an angioplasty procedure, a pin hole was noted in the balloon (leakage).There was no difficulty removing the balloon catheter from the patient.  the procedure was completed with a new balloon and the procedure was completed.  there was no report of patient injury.  there was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.  there was no difficulty removing the stylet or any of the sterile packaging components.  there were no kinks or other damages noted prior to inserting the product into the patient.  the device prepped normally, maintain negative pressure.  the contrast media and the contrast to saline ratio used is unknown.  the same indeflator was used successfully with other devices.  there was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.  the balloon catheter did not kink while being used.  there is no information regarding the vessel/target lesion or its characteristics.The product was returned for analysis.One non-sterile unit of saber 2.5mm x 10cm 150cm balloon catheter was returned.Per visual analysis it was noted that the balloon had been inflated and deflated.No other issues were found.Per functional analysis a leakage was noted on the balloon.Per microscopic analysis a pinhole was noted on the proximal section of the balloon.Per sem analysis the external surface revealed evidence of scratches and abrasion marks that could be related to the balloon pinhole.The internal surface and proximal marker bands did not reveal any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17514482 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported balloon - leakage - in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the limited information available for review, vessel characteristics or procedural factors may have contributed to the event but they are unknown.According to the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SABER 2.5MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6029821
Report Number9616099-2016-00658
Device Sequence Number13807920
Product Code LIT
UDI-Device Identifier20705032069288
UDI-Public20705032069288
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48002510X
Device Catalogue Number48002510X
Device Lot Number17514482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2016
Distributor Facility Aware Date09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/19/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date11/03/2016
11/10/2016
Patient Sequence Number1